MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number VBHR070502A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2025, a patient with bilateral lower-limb bypass grafts, underwent left leg bypass revision (brand of grafts and date of initial implant unknown).It was reported the patient did not take anticoagulant medication for at least 12 days.On (b)(6) 2025, the patient presented with lower limb threatening ischemia of unknown duration.It was noted there was thrombosis in the left femoral-tibial bypass artery bypass graft, and severe stenosis in the left external iliac artery.The decision was made to use a 7 mm x 5 cm gore® viabahn® endoprosthesis with heparin bioactive surface (viabahn device) in the severely stenosed left external iliac artery.It was reported, the lesion in the external iliac artery was pre-dilated with a 6 mm x 60 mm armada balloon.The physician accessed the patient using a 10 f unknown brand introducer sheath over an.035" terumo advantage guide wire (180 cm) to the target treatment site.Reportedly, the endoprosthesis deployed.After withdrawal of the delivery system catheter, it was noticed the distal section of the catheter was retained inside the patient.The case was extended by approximately 30 - 40 minutes and additional heparin was utilized.The broken catheter was successfully removed using a snaring device.It is unknown what caused the delivery catheter to break.Additionally, during the procedure embolectomy was performed on the left anterior tibial and popliteal artery, and the iliofemoral artery.Balloon angioplasty was done at the proximal arterial anastomosis at the common femoral artery.At the end of the procedure the patient had a palpable pulse at the dorsalis pedis location.It was reported the patient tolerated the procedure.
 
Additional Manufacturer Narrative
B15 - used for provided photo.A review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.Engineering evaluation: one photo was provided.The reported component separation, was confirmed during evaluation of the provided device photo.Separation was observed between delivery catheter components, specifically between the distal shaft and transition attachment site at the dual lumen catheter.The provided image could not be used to further assess the component bonding sites, and the root cause of the distal shaft / transition detachment from the dual lumen catheter could not be established with the available information.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
jorja nackard
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key21678264
Report Number2017233-2025-05965
Device Sequence Number18084758
Product Code NIP
UDI-Device Identifier00733132622948
UDI-Public(01)00733132622948(17)270404
Combination Product (Y/N)Y
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVBHR070502A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2025
Initial Report FDA Received Date03/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexMale
Patient Weight64 KG